Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 15, NWS Paducah, KY

July 29, 2001Gibson County, Indiana

NWS Paducah, KY issued this flash flood warning at Jul 29, 2001, 3:26 AM CDT for Gibson County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 29, 2001, 3:26 AM CDT (08:26 UTC)
Expired
Jul 29, 2001, 5:30 AM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gibson County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 290833
FFWPAH

INC051-291030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA

* UNTIL 530 AM CDT

* AT 326 AM CDT...RADAR CONTINUES TO SHOW THUNDERSTORMS PRODUCING 
HEAVY RAINS OVER GIBSON COUNTY. THE AREA IS CURRENTLY EXPERIENCING 
MINOR STREET FLOODING AND DITCHES ARE FULL OF WATER. BETWEEN TWO 
AND THREE INCHES OF RAIN HAS FALLEN OVER THE COUNTY OVER THE PAST 
THREE HOURS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL ONLY 
WORSEN CURRENT FLOODING AND POSSIBLY PUSH CREEKS AND STREAMS OUT OF 
THEIR BANKS.

* LOCATIONS IN THE WARNING INCLUDE...
  PRINCETON
  PATOKA
  OWENSVILLE
  FORT BRANCH

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRYO
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3831 8783 3822 8774 3824 8741 3844 8748

$$

JAP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:38 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 29, 2:38 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT SUN JUL 29 2001

MAIN FORECAST PROBLEM IS RAINFALL AMOUNTS AND TIMING OF A WEAK FROPA.
CURRENT FORECAST PACKAGE IN PRETTY GOOD SHAPE. WILL ONLY MAKE MINOR
ADJUSTMENTS AND WILL RE-ARRANGE ZONE GROUPINGS TO ACCOMODATE
CLEARING BEHIND FROPA.

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION IN RESPONSE TO
AN APPROACHING SHORT WAVE AND WEAK SFC FRONT/TROF. 00Z ETA/AVN RUNS
SIMILAR...BUT AVN SEEMS TO HAVE THE BEST HANDLE ON THIS. ALTHOUGH IR
SAT PIX SHOW TOPS WARMING...MODELS CRANKING OUT DECENT QPF AND/OR
IMPRESSIVE UVV'S THROUGH MIDDAY SUNDAY. AS A RESULT...WILL EXTEND
THE FLASH FLOOD WATCH THROUGH THE NOON HOUR. ABOVE MENTIONED SHORT
WAVE WILL SLOWLY DRAG THE SFC BOUNDARY ACROSS THE CWA FROM NW TO SE
TODAY. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE TO BUILD IN AT THE
SURFACE AND ALOFT. THIS WILL SUPPRESS CONVECTION AND PROVIDE FAIR
SKIES THROUGH MOST OF THE WEEK. BY FRIDAY THE UPPER BREAKS DOWN AND
RETREATS WEST A BIT ALLOWING THE NEXT SHORT WAVE AND ASSOC SURFACE
SYSTEM TO AFFECT THE CWA.

.PAH...FLASH FLOOD WATCH THIS MORNING FOR ENTIRE CWA.

PACKETT

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:12 PM CDTTornado WarningPAHVanderburgh, Warrick48 min
Jul 28, 7:56 PM CDTTornado WarningPAHVanderburgh, Warrick49 min

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.